Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 26, 2012, 7:58 PM CDT for Lancaster County, Nebraska. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 26, 2012, 8:13 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 58 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:05 PM CDT | TSTM WND GST 53 | 5 S Malcolm, NE | |
| Jul 26, 8:06 PM CDT | HAIL 1 | Malcolm, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS53 KOAX 270058
SVROAX
NEC109-270145-
/O.NEW.KOAX.SV.W.0191.120727T0058Z-120727T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
758 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 845 PM CDT
* AT 756 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARLAND...OR 14
MILES NORTHWEST OF LINCOLN...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...MALCOLM...RAYMOND AND DAVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4081 9691 4102 9691 4097 9646 4083 9646
4071 9650
TIME...MOT...LOC 0056Z 284DEG 30KT 4093 9692
WIND...HAIL 60MPH 1.00IN
$$
DEE2 follow-up statements
907
WWUS53 KOAX 270101
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT THU JUL 26 2012
NEC109-270145-
/O.CON.KOAX.SV.W.0191.000000T0000Z-120727T0145Z/
LANCASTER NE-
801 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT FOR NORTHERN LANCASTER COUNTY...
AT 800 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARLAND...OR 13
MILES NORTHWEST OF LINCOLN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...MALCOLM...RAYMOND AND DAVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4081 9691 4102 9691 4097 9646 4083 9646
4071 9650
TIME...MOT...LOC 0100Z 285DEG 24KT 4092 9690
WIND...HAIL 60MPH 1.00IN
$$
DEE515
WWUS53 KOAX 270113
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT THU JUL 26 2012
NEC109-270123-
/O.CAN.KOAX.SV.W.0191.000000T0000Z-120727T0145Z/
LANCASTER NE-
813 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LANCASTER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4081 9691 4102 9691 4097 9646 4083 9646
4071 9650
TIME...MOT...LOC 0113Z 284DEG 30KT 4092 9690
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:14 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 26, 6:14 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 614 PM CDT THU JUL 26 2012 .AVIATION... 00Z TAFS FOR KOMA...KOFK...KLNK VFR CONDS ARE EXPECTED THROUGH THE PERIOD. SCT CU AT OMA/LNK WILL QUICKLY DISSIPATE THIS EVNG LEAVING CLR SKIES FOR ALL 3 TAF SITES OVER THE NEXT 24 HOURS. OTHERWISE WINDS WILL BE GENERALLY LIGHT AND FROM THE NORTH AND NORTHWEST THROUGH THE PERIOD. BOUSTEAD && .DISCUSSION... SMALL CHANCE FOR PRECIPITATION TONIGHT...THEN THUNDERSTORM CHANCES FRIDAY NIGHT THROUGH MONDAY...ARE THE PRIMARY FORECAST CONCERNS. SECONDARY COOL FRONT WAS DROPPING THROUGH THE CWA THIS AFTERNOON. TEMPERATURES WERE SIMILAR ON BOTH SIDES OF THE BOUNDARY...BUT DEW POINTS DRIED CONSIDERABLY BEHIND THE FRONT. DEW POINTS WERE IN THE THE 50S IN NORTHEAST NEBRASKA AS OF 2 PM...WHILE SOUTHEAST NEBRASKA AND SOUTHWEST IOWA HAD DEW POINTS BETWEEN 65 AND 70. INSTABILITY WAS INCREASING IN THIS AREA WITH MOST UNSTABLE CAPE VALUES TOPPING 3000 J/KG. LOW LEVEL CONVERGENCE WAS RATHER WEEK AS WINDS ONLY TURNED FROM WEST TO NORTHWEST AHEAD AND BEHIND FRONT. AND MID LEVEL LAPSE RATES WERE RATHER TIMID AS WELL. STILL CUMULUS FIELD WAS BUBBLING UP IN CYCLONIC FLOW IN EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. NAM...GFS AND HRRR ALL SUGGEST SOME CONVECTION WILL FIRE IN THE UNSTABLE AIR OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE THIS AFTERNOON AND EVENING. GIVEN INSTABILITY AND WEAK CONVERGENCE ALONG FRONT...PLUS THE FACT THAT RETURNS ARE SHOWING UP ON RADAR...WILL INSERT ISOLATED STORMS THIS AFTERNOON AND EVENING IN THOSE AREAS. STORMS SHOULD MOVE OUT OR DISSIPATE RATHER QUICKLY BY SUNSET...LEAVING MOSTLY CLEAR SKIES AND DIMINISHING WINDS AS SURFACE HIGH PRESSURE SETTLES IN OVERNIGHT. THAT HIGH AND A REDUCTION IN 850 TEMPS BY 5C OR SO WILL LEAD TO COOLER TEMPERATURES FRIDAY. HAVE HIGHS FROM THE MIDDLE 80S NORTH TO NEAR 90 SOUTH FRIDAY AFTERNOON WITH LIGHT NORTH OR NORTHEAST WINDS. AS THE HIGH SHIFTS EAST FRIDAY NIGHT...RETURN FLOW BEGINS AS SHORTWAVE MOVES OFF THE HIGH PLAINS INTO THE REGION. MODELS HAVE BEEN ADVERTISING THIS THE LAST SEVERAL DAYS...AND ARE NOW CONVERGING ON A TRACK THROUGH SOUTH DAKOTA AND INTO SOUTHEAST SOUTH DAKOTA BY 12Z SATURDAY. THIS WILL SHIFT AXIS OF ASSOCIATED PRECIPITATION NORTH OF OUR CURRENT FORECAST...WITH HIGHEST POPS ALONG THE SOUTH DAKOTA BORDER. WILL MAINTAIN SMALL POPS SOUTHWARD AT LEAST TO INTERSTATE 80 LATE FRIDAY NIGHT AND SATURDAY MORNING WHERE HIGHER THETA-E AIR WILL RIDE NORTH. AREA SHOULD LIFT TO THE NORTHEAST SATURDAY AFTERNOON AND WILL MAINTAIN SMALL POPS IN OUR FAR NORTHEAST THEN. A SIMILAR SITUATION WILL OCCUR SATURDAY NIGHT INTO SUNDAY AS ANOTHER SHORTWAVE ROLLS THROUGH THE NORTHERN PLAINS. BOTH GFS AND ECMWF SHOW THIS WAVE A BIT FARTHER NORTH THAN FRIDAY NIGHT WAVE...BUT MOISTURE...LOW LEVEL JET AND ELEVATED INSTABILITY WILL ALL BE MORE CONDUCIVE FOR SCATTERED OVERNIGHT CONVECTION. THUS WILL KEEP OUR SMALL POPS FOR MOST OF THE CWA WITH HIGHEST CHANCES AGAIN IN THE NORTH AND NORTHEAST. SURFACE FRONT WILL TRAIL THIS SECOND WAVE AND SETTLE ACROSS THE CWA SUNDAY NIGHT AND MONDAY. GFS AND ECMWF TRIGGER PRECIPITATION ALONG THIS BOUNDARY AS YET ANOTHER SHORTWAVE DROPS THROUGH NORTHWEST FLOW ALOFT...BUT EACH MODEL HAS A SLIGHTLY DIFFERENT TRACK. WILL KEEP OUR DRY AND WARMER FORECAST GOING THROUGH MID WEEK AS UPPER RIDGE TRIES TO BUILD BACK INTO THE REGION. MODELS ARE A LITTLE LESS BULLISH ON BRINGING THIS INTO THE PLAINS...POSSIBLY ALLOWING MORE SHORTWAVES TO DROP INTO THE REGION BRINGING SPORADIC PRECIP CHANCES. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 26, 4:37 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT THU JUL 26 2012 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050>053-065>067- 078-088>090-092-271145- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- JEFFERSON-GAGE-JOHNSON-PAWNEE- 437 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS IS FROM FRIDAY NIGHT INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ069-079-080-090-091-NEZ068-091-093-271145- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-NEMAHA- RICHARDSON- 437 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY PRODUCE HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS IS FROM FRIDAY NIGHT INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Local storm report, Jul 26, 5:00 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
500 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 3 N RED OAK 41.06N 95.22W
07/26/2012 E1.75 INCH MONTGOMERY IA EMERGENCY MNGR
&&
JBLocal storm report, Jul 26, 5:14 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
514 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL RED OAK 41.01N 95.22W
07/26/2012 E1.00 INCH MONTGOMERY IA LAW ENFORCEMENT
&&
JBSpecial weather statement, Jul 26, 5:46 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
546 PM CDT THU JUL 26 2012
IAZ091-262315-
PAGE IA-
546 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAGE COUNTY UNTIL 615
PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CLARINDA...OR 31 MILES NORTH
OF MARYVILLE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARINDA AND SHAMBAUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4057 9499 4058 9500 4078 9513 4080 9512
4089 9494 4089 9493 4073 9493 4073 9491
4057 9492
TIME...MOT...LOC 2245Z 329DEG 28KT 4079 9499
DEELocal storm report, Jul 26, 5:56 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 NNE YORKTOWN 40.80N 95.12W
07/26/2012 E1.00 INCH PAGE IA LAW ENFORCEMENT
&&
JBSpecial weather statement, Jul 26, 7:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 735 PM CDT THU JUL 26 2012 NEZ065-270100- SEWARD NE- 735 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD COUNTY UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEWARD...OR 24 MILES EAST OF YORK...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEWARD...STAPLEHURST...GARLAND AND BEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4104 9718 4103 9693 4081 9696 4094 9726 TIME...MOT...LOC 0033Z 313DEG 21KT 4093 9712 BOUSTEAD
Local storm report, Jul 26, 7:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
758 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 3 S BEE 40.96N 97.06W
07/26/2012 E0.88 INCH SEWARD NE PUBLIC
0754 PM HAIL GARLAND 40.94N 96.99W
07/26/2012 E1.00 INCH SEWARD NE TRAINED SPOTTER
0754 PM TSTM WND GST GARLAND 40.94N 96.99W
07/26/2012 E60.00 MPH SEWARD NE TRAINED SPOTTER
CORN FLATTENED IN THE AREA.
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:35 PM CDT | Special Weather Statement | OAX | Seward | 25 min |
| Jul 26, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.